# SDR 2017FA0000626

- Difficulty date: December 7, 2017
- Submitted: December 7, 2017
- Operation: General aviation
- Aircraft: N566KB
- Make and model: Cessna 560CESSNA
- Aircraft serial: 5600325
- Aircraft time: 9,568 hours, 7,438 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Relief Valve
- Part number: 4614
- Part serial: 14314
- Condition: Malfunctioned
- Location: Hyd System
- Part time: 9,568 hours, 7,438 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

RECENTLY, IN THE PAST FEW MONTHS, THIS AIRCRAFT HAS BEEN REPORTED BY CREWS ON OCCASION TO HAVE SLOW MOVING FLAPS, AND LANDING GEAR. THIS AIRCRAFT WAS FINISHING PHASE MAINTENANCE. SINCE WE COULD NOT RECREATE THE DISCREPANCY OF THE AIRCREWS WHILE USING GROUND TEST EQUIPMENT, WE DECIDED TO DO AN IN-FLIGHT CHECK OF THE HYDRAULIC SYSTEM. THE AIRCRAFT TOOK OFF OUT OF KRGK PILOT RAISED AND LOWERED LANDING GEAR, SPEED BRAKES AND FLAPS TO CHECK EACH SYSTEM. WITH FLAPS FULLY EXTENDED, THE CREW TRIED TO RAISE THE FLAPS. THE FLAPS WOULD NOT RETRACT. SINCE THE CREW WAS NOT LINED UP ON APPROACH, THE CREW DECLARED AN EMERGENCY AS A PRECAUTION, AND CIRCLED AROUND TO LAND. THE AIRCRAFT LANDED WITHOUT FURTHER ISSUE. AFTER EXTENSIVE TROUBLESHOOTING, WE FOUND THAT THE HYDRAULIC PRESSURE RELIEF VALVE WAS OPENING TOO EARLY. IT IS SUPPOSED TO OPEN AT 1350 - 1500 PSI. IT WAS OPENING AT 1100 PSI. THEREFORE NOT BUILDING ADEQUATE PRESSURE IN THE SYSTEM. THE VALVE WAS REPLACED. THE HYDRAULIC SYSTEM WAS BLED,OPERATIONAL CHECKS WITH GROUND TEST EQUIPMENT WERE COMPLETED, AND ANOTHER IN-FLIGHT CHECK WAS PERFORMED. MAIN LANDING GEAR, FLAPS, SPEED BRAKES, AND THRUST REVERSERS ALL RESPONDED NORMALLY. CREW REPORTED THAT THE FLAPS WERE A FULL 10 SECONDS FASTER THAT PREVIOUSLY REPORTED ON THE IN-FLIGHT CHECK.
